MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE
Model Number 1005357H
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that during a pacemaker procedure resistance was felt with the anatomy during advancement of the whisper guide wire, the guide wire did not cross through the superior vena cava.Resistance was also felt as the guide wire was pulled back.The tip of the guide wire separated, and a snare device was used in an attempt to retrieve the guide wire tip; however, the tip was unable to be retrieved.The tip remains in the anatomy.An unspecified guide wire was used to continue the procedure.There was no adverse patient sequela and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, the device was used during a pacemaker procedure.It should be noted that the hi-torque guide wires instructions for use (ifu) / intended for use states: all hi-torque guide wires are intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal coronary angioplasty (ptca) and percutaneous transluminal angioplasty (pta).The deviation of the ifu does not appear to have caused/contributed to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement resistance was met with the anatomy resulting in the reported failure to advance and the reported difficult to remove.Manipulation of the device ultimately resulted in the reported material separation.The treatment appears to be related to the operational context of the procedure as a snare device was used in an attempt to retrieve the guide wire tip; however, the tip was unable to be retrieved.The tip remains in the anatomy.There is no indication of a product quality issue with respect to manufacture, design or labeling.D9, h3: device was not available for evaluation.

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12037908
Report Number2024168-2021-05244
Device Sequence Number11827165
Product Code DQX
UDI-Device Identifier08717648037801
UDI-Public08717648037801
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1005357H
Device Catalogue Number1005357H
Device Lot Number1030871
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR